Blockings-dimensional subspaces by lines inPG(2s,q)


We investigate sets of lines inPG(2s,q) such that everys-dimensional subspace contains a line of this set. We determine the minimum number of lines in such a set and show that there is only one type of such a set with this minimum number of lines.

This is a preview of subscription content, access via your institution.


  1. [1]

    A. Beutelspacher, andJ. Ueberberg: A characteristic property of geometrict-spreads in finite projective spaces,Europ. J. Comb.,12 (1991), 277–281.

    Google Scholar 

  2. [2]

    R. C. Bose, andR. C. Burton: A characterization of Flat Spaces in a Finite Geometry and the uniqueness of the Hamming and the MacDonald Codes,J. Comb. Th.,1 (1966), 96–104.

    Google Scholar 

  3. [3]

    A. Brouwer: Personal communication.

  4. [4]

    F. Buekenhout, andP. Cameron: Projective and affine geometry over division rings, in:Handbook of Incidence Geometry edited by F. Buekenhout, Elsevier Science B. V., 1995.

  5. [5]

    J. Kahn, andG. Kalai: A problem of Füredi and Seymour on Covering Intersecting Families of Graphs,J. Comb. Th. (A),68 (1994), 317–339.

    Google Scholar 

Download references

Author information



Rights and permissions

Reprints and Permissions

About this article

Cite this article

Eisfeld, J., Metsch, K. Blockings-dimensional subspaces by lines inPG(2s,q) . Combinatorica 17, 151–162 (1997).

Download citation

Mathematics Subject Classification (1991)

  • 51E23
  • 05B25
  • 51A05